Alert archive / Massachusetts / Flash Flood Watches in 2014
Flash Flood Watch 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Nov 17, 2014, 11:11 AM EST for 7 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Nov 17, 2014, 3:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2014, 11:11 AM EST (16:11 UTC)
- In effect from
- Nov 17, 2014, 3:00 PM EST
- Expired
- Nov 17, 2014, 7:20 PM EST
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Barnstable County, MA, Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 3 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 4.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 927 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WGUS61 KBOX 171611 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1111 AM EST MON NOV 17 2014 MAZ005>007-013>022-RIZ001>007-180015- /O.NEW.KBOX.FF.A.0009.141117T2000Z-141118T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 1111 AM EST MON NOV 17 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING COUNTIES...IN MASSACHUSETTS... BARNSTABLE...BRISTOL...CENTRAL AND SOUTHEAST MIDDLESEX... ESSEX...NORFOLK...PLYMOUTH AND SUFFOLK. IN RHODE ISLAND... BRISTOL...KENT...NEWPORT...PROVIDENCE AND WASHINGTON. * FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING * ADDITIONAL RAIN WILL MOVE UP ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY TONIGHT. TOTAL RAINFALL AMOUNTS MAY REACH 2 INCHES IN SPOTS. * RAINFALL RATES OF UP TO 1 INCH PER HOUR MAY OCCUR AT TIMES. THIS MAY RESULT IN URBAN AND POOR DRAINAGE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WTB
2 follow-up statements
589 WGUS61 KBOX 172346 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 646 PM EST MON NOV 17 2014 MAZ005>007-013>021-RIZ001>007-180100- /O.CAN.KBOX.FF.A.0009.000000T0000Z-141118T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 646 PM EST MON NOV 17 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF MASSACHUSETTS AND RHODE ISLAND HAS BEEN CANCELLED. $$ MAZ022-180400- /O.CON.KBOX.FF.A.0009.000000T0000Z-141118T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 646 PM EST MON NOV 17 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEASTERN MASSACHUSETTS...INCLUDING THE FOLLOWING AREA...BARNSTABLE. * UNTIL 11 PM EST THIS EVENING * ADDITIONAL RAIN WILL MOVE UP ACROSS SOUTHERN NEW ENGLAND EARLY TONIGHT. TOTAL RAINFALL AMOUNTS MAY REACH 2 INCHES IN SPOTS. * RAINFALL RATES OF UP TO 1 INCH PER HOUR MAY OCCUR AT TIMES. THIS MAY RESULT IN URBAN AND POOR DRAINAGE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
036 WGUS61 KBOX 180020 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 720 PM EST MON NOV 17 2014 MAZ022-180130- /O.CAN.KBOX.FF.A.0009.000000T0000Z-141118T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 720 PM EST MON NOV 17 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR BARNSTABLE COUNTY HAS NOW BEEN CANCELLED AS THE LINE OF THUNDERSTORMS HAS EXITED THE REGION. ONLY SCATTERED SHOWERS ARE EXPECTED THE REMAINDER OF THIS EVENING. $$ FIELD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Nov 17, 11:07 AM EST, 4 minutes earlier.
Area forecast discussion, Nov 17, 11:07 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1107 AM EST MON NOV 17 2014
.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY AS IT PASSES OVER SOUTHERN NEW
ENGLAND LATER TODAY...BRINGING RAIN TO THE REGION AND POSSIBLY
DAMAGING WINDS TO SOUTHEAST NEW ENGLAND. MAINLY DRY BUT
UNSEASONABLY COLD AND BLUSTERY WEATHER IS EXPECTED TUESDAY
THROUGH THE REST OF THIS WEEK. THERE IS JUST THE RISK FOR A FEW
FLURRIES/LIGHT SNOW SHOWERS WEDNESDAY NIGHT. APPEARS A SIGNIFICANT
WARMUP IS IN STORE FOR EARLY NEXT WEEK WITH A HIGH LIKELIHOOD IN
ABOVE NORMAL TEMPERATURES.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
ONE AREA OF RAIN MOVES OFF TO THE NORTHEAST. ANOTHER AREA IS
MOVING UP FROM THE SOUTHWEST. THE HEAVIEST AREA OF RAIN IS OVER
THE SOUTHERN APPALACHIANS BUT TRENDS UP THE COASTAL PLAIN THIS
AFTERNOON AND TONIGHT.
MOST OF THE PRECIP OVER SOUTHERN NEW ENGLAND IS RAIN. BUT
BORDERLINE TEMPS 31-32F OBSERVED ALONG THE EAST SLOPES OF THE
BERKSHIRES AND IN CHESHIRE COUNTY NH. THE 12Z SOUNDING FROM ALY
SHOWED TEMPS BELOW FREEZING IN A 2500-FOOT LAYER FROM 1000 FEET TO
3500 FEET. SO THE POTENTIAL FOR AT LEAST PATCHY FREEZING RAIN IS
STILL IN PLACE THROUGH MIDDAY. WE WILL CONTINUE THE WINTER WEATHER
ADVISORY A LITTLE LONGER...BUT EXPECT TEMPS TO TREND ABOVE
FREEZING ALL PLACES BY AFTERNOON.
MORNING RAOBS UPSTREAM SHOWED 65 KNOT SOUTHWEST LOW LEVEL JET
JUST ABOVE 850 MB AT OKX. STRONG WINDS ARE FOUND AT PROGRESSIVELY
LOWER ALTITUDES SOUTH THROUGH THE CAROLINAS AND GEORGIA. THIS WILL
CONTINUE TO GENERATE LIFT THIS AFTERNOON AND EVENING...MAINTAINING
THE RAIN.
AS OF 10 AM...THE WARM FRONT WAS THROUGH NANTUCKET BUT SOUTH OF
ALL OTHER SURFACE LAND SITES. THE QUESTION WILL BE HOW FAR NORTH
THE WARM FRONT MOVES THIS AFTERNOON. THE 12Z NAM SHOWS THE FRONT
REACHING BOSTON AND PVD BUT QUESTIONABLE FOR ORH AND HFD. THIS
SUGGESTS THE POTENTIAL FOR STRONG WINDS LATER TODAY WOULD REMAIN
IN THE COASTAL PLAIN. THE WARM SECTOR WOULD ALSO BE THE AREA MOST
PRONE TO WIDELY SCATTERED THUNDER...WHICH WOULD AID IN BRINGING
STRONG WINDS TO THE SURFACE. NO CHANGES TO EXISTING WIND
HEADLINES AT THIS TIME.
THE OTHER CONCERN WILL BE HEAVY RAIN AND POTENTIAL FOR POOR
DRAINAGE STREET FLOODING LATER THIS AFTERNOON AND EVENING. THE
AIRMASS UPSTREAM OVER THE SOUTHERN APPALACHIANS PRODUCED 1.5 TO 2
INCHES OF RAIN IN THE PAST 24 HOURS. THE NAM AND GFS SHOW
PRECIPITABLE WATER VALUES OF 1.5 INCHES MOVING INTO RI AND EASTERN
MASS BY EVENING. SUCH A VALUE IS BETWEEN 2 AND 3 STD DEV ABOVE
NORMAL FOR THIS AREA. THIS WOULD SUPPORT POOR DRAINAGE
FLOODING...ESPECIALLY IN THE PROBLEM AREAS OF RI AND EASTERN MASS.
A FLASH FLOOD WATCH WILL BE ISSUED COVERING THIS AREA FROM 3 PM TO
11 PM.
HIGHS TODAY WILL RANGE NEAR 40 ACROSS THE INTERIOR WHERE COOLER
AIR WILL BE LOCKED IN AND TEMPERATURE RISES SLOW...TO 55 TO 60 IN
THE COASTAL PLAIN WHERE AREAS BREAK INTO THE WARM SECTOR.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
RAIN ENDS QUICKLY FROM W TO E AS LOW PRESSURE DEPARTS SOUTHERN NEW
ENGLAND. DRYING SETS IN RAPIDLY OVERNIGHT WITH CLEARING SKIES
EXPECTED. TEMPERATURES ACROSS INTERIOR WILL DROP INTO THE 20S AND
LOWER 30S...WHICH COULD CAUSE SOME FREEZING OF LEFTOVER STANDING
WATER...BUT THERE SHOULD BE ENOUGH MIXING TO ALLOW W WINDS TO DRY
THINGS OUT. NOT AN ISSUE CLOSER TO COAST WHERE LOWS WILL REMAIN
ABOVE FREEZING.
COLDER AIR ARRIVES TUE ON BRISK W WINDS. THIS WILL MAINTAIN SOME
CLOUDINESS ACROSS W NEW ENGLAND WITH MORE SUNSHINE DUE TO
DOWNSLOPE WINDS CLOSER TO COAST...ALTHOUGH CLOUD STREETS SHOULD
ALSO FORM OFF COAST DUE TO COLDER AIR PASSING OVER MILDER OCEAN
SURFACE. HIGHS WILL TOP OUT IN 30S INTERIOR TO LOWER 40S NEAR
COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* DRY BUT UNSEASONABLY COLD TUE NIGHT INTO WED
* A FEW FLURRIES/LIGHT SNOW SHOWERS POSSIBLE WED NIGHT
* TEMPS TURN A BIT MILDER ON THU...BUT STILL BELOW NORMAL
* ANOTHER SHOT OF UNSEASONABLY COLD WEATHER FRI INTO SAT
* SIGNIFICANT WARMUP EARLY NEXT WEEK
DETAILS...
TUESDAY NIGHT AND WEDNESDAY...
ANOMALOUS UPPER LEVEL RIDGING INTO WESTERN NORTH AMERICA AND ALASKA
WILL FORCE THE POLAR JET SOUTH INTO THE EASTERN U.S. THIS WILL
RESULT IN MAINLY DRY...BUT UNSEASONABLY COLD/BLUSTERY WEATHER.
DESPITE WINDS NOT DECOUPLING TUE NIGHT...LOW TEMPS SHOULD BOTTOM OUT
IN THE UPPER TEENS TO MIDDLE 20S FOR MOST UNDER STRONG COLD
ADVECTION. WIND CHILL VALUES WILL BE DOWN IN THE SINGLE DIGITS
ACROSS THE INTERIOR AND 10 TO 15 DEGREES ALONG THE COASTAL PLAIN BY
DAYBREAK WED!
DESPITE PARTIAL SUNSHINE ON WED...850 MB TEMPS AROUND -14C WILL
RESULT IN HIGH TEMPS 15 TO 20 DEGREES BELOW NORMAL. HIGH TEMPS
SHOULD ONLY RECOVER TO AROUND 30 ACROSS THE HIGHER TERRAIN AND
MIDDLE 30S ON THE COASTAL PLAIN. WIND GUSTS OF 25 TO 35 MPH WILL
MAKE IT FEEL EVEN COLDER...CERTAINLY MORE LIKE JANUARY THAN NOVEMBER.
WEDNESDAY NIGHT AND THURSDAY...
MID LEVEL WARM ADVECTION WILL DEVELOP AHEAD OF THE NEXT COLD FRONT.
GIVE THE COLD DOME IN PLACE...COULD SEE A BRIEF PERIOD OF
FLURRIES/LIGHT SNOW SHOWERS WED NIGHT AS THIS WARMER AIR OVER RUNS
IT. BOUNDARY LAYER SHOULD BE COLD ENOUGH FOR MAINLY LIGHT SNOW
SHOWERS/FLURRIES...EXCEPT PERHAPS ACROSS FAR SOUTHEAST NEW ENGLAND
COAST. CERTAINLY DO NOT EXPECT MUCH SNOW...BUT A FEW NEIGHBORHOODS
COULD RECEIVE A COATING. ANY OF THIS ACTIVITY SHOULD EXIT THE
REGION BY MID MORNING ON THU. OTHERWISE...SHOULD SEE PARTIAL
SUNSHINE DEVELOP BY THU AFTERNOON. HIGHS WILL BE MILDER THAN TUE
AND WED...RECOVERING TO THE UPPER 30S ACROSS THE HIGHER TERRAIN TO
THE LOWER TO MIDDLE 40S ON THE COASTAL PLAIN.
FRIDAY AND SATURDAY...
UNSEASONABLY COLD AIR WORKS BACK INTO THE REGION FRI INTO SAT BEHIND
THE COLD FRONT. HIGH TEMPS SHOULD MAINLY BE IN THE 30S...TO THE
LOWER 40S ON FRI. SAT LOOKS VERY COLD WITH HIGHS NOT GETTING OUT OF
THE 30S. IN FACT...IF THE ECMWF IS RIGHT HIGH TEMPS MAY NOT BREAK
FREEZING ALONG THE COASTAL PLAIN! NOT SURE IF IT WILL BE THAT
EXTREME...BUT THIS SHOT OF COLD AIR ALSO LOOKS VERY IMPRESSIVE.
SUNDAY AND MONDAY...
HIGH PRESSURE MOVES OFF THE COAST ON SUNDAY ALLOWING A SOUTHWEST
FLOW OF MILDER AIR TO WORK INTO THE REGION. HIGHS SHOULD RECOVER
WELL INTO THE 40S...TO PERHAPS NEAR 50 ALONG THE FAR SOUTHEAST NEW
ENGLAND COAST. MOST OF THE DAY SHOULD BE DRY...BUT CHANCES FOR
SHOWERS WILL INCREASE SUN NIGHT AND MON AS LOW PRESSURE PASSES TO
OUR NORTHWEST ALLOWING LOW LEVEL MOISTURE TO STREAM NORTHWARD. THIS
SHOULD RESULT IN WELL ABOVE NORMAL TEMPS BY NEXT MON...SO BIG
CHANGES ARE EXPECTED BY EARLY NEXT WEEK.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
IFR AND LIFR CONDITIONS ARE IN PLACE AND SHOULD CONTINUE THROUGH
THE AFTERNOON AND EVENING. COULD BE POCKETS OF IMPROVEMENT TO MVFR
IN SOUTHEAST MASS AS A WARM FRONT MOVES NORTH. POTENTIAL FOR
EMBEDDED TSTMS S OF I-90 LATE THIS AFTERNOON AND EARLY THIS
EVENING...OR EVEN NARROW LINE OF TSTMS...BUT NOT INCLUDED IN TAFS
DUE TO LOW PROBABILITY. INCREASING WINDS AT 2000-3000 FEET WITH
SOUTHWEST FLOW AT 50 TO 70 KNOTS EXPECTED OVER THE CAPE AND
ISLANDS..AND POSSIBLY WESTWARD TO THE BOS AND PVD AREAS. THIS WILL
BRING LOW LEVEL WIND SHEAR TO THESE AREAS THROUGH EARLY TONIGHT.
CONDITIONS IMPROVE RAPIDLY TO VFR FROM W TO E BETWEEN 03Z AND 08Z
TUE AS WINDS SHIFT TO W. VFR TUE WITH W WINDS GUSTING TO 30KT.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. LOW LEVEL WIND SHEAR
LIKELY THIS AFTERNOON AND EARLY NIGHT.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
HIGH CONFIDENCE IN MAINLY VFR CONDITIONS OVER THIS TIME PERIOD.
HOWEVER...BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE FROM TIME TO
TIME. THE BEST SHOT FOR THIS IS WED NIGHT IN A FEW LIGHT SNOW
SHOWERS/FLURRIES. WEST TO SOUTHWEST WINDS WILL GUST AT TIMES
BETWEEN 20 AND 30 KNOTS THROUGH THU AND FROM THE WEST NORTHWEST ON
FRI.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
* DANGEROUS CONDITIONS THIS AFTERNOON AND TONIGHT *
MODERATE CONFIDENCE.
STORM WARNINGS AND GALE WARNINGS CONTINUE. ONSET OF STRONG WINDS
WILL BE MIDDAY TO EARLY THIS AFTERNOON...WITH STRONGEST WINDS
CENTERED FEW HOURS EITHER SIDE OF 7 PM TONIGHT.
PERIODS OF RAIN EXPECTED TODAY BUT THERE IS ALSO POSSIBILITY OF
EMBEDDED THUNDERSTORMS...OR A NARROW LINE OF STORMS...LATER THIS
AFTERNOON AND THIS EVENING.
IN RESPONSE TO INCREASING WINDS...SEAS WILL BUILD RAPIDLY THIS
AFTERNOON WITH 12 FT SEAS ON OUTER WATERS THIS EVENING.
WINDS SHIFT TO W LATER TONIGHT AS LOW PRESSURE EXITS REGION. WINDS
WILL GRADUALLY DIMINISH BUT REMAIN GUSTY...AT LEAST 25-30KT...AND
SEAS WILL REMAIN ROUGH.
BRISK W WINDS GUSTING TO 30-35KT EXPECTED TUE AS HIGH PRESSURE
BUILDS INTO NEW ENGLAND.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE. STRONG COLD
ADVECTION OVER THE RELATIVELY MILD OCEAN WILL RESULT IN GALE FORCE
WEST TO SOUTHWEST WIND GUSTS TUE NIGHT INTO WED MORNING OVER THE
OPEN WATERS. WINDS PROBABLY DROP BACK TO SMALL CRAFT ADVISORY
THRESHOLDS WED AFTERNOON AS PRESSURE GRADIENT WEAKENS A BIT. SEAS 6
TO 10 FEET ACROSS THE OUTER-WATERS WILL GRADUALLY DIMINISH WED
AFTERNOON.
WEDNESDAY NIGHT AND THURSDAY...MODERATE TO HIGH CONFIDENCE. WARM
ADVECTION DEVELOPS AHEAD OF THE NEXT COLD FRONT. HOWEVER...THE
AIRMASS WILL STILL BE COLDER THAN THE RELATIVELY MILD OCEAN AND
SUPPORT GOOD MIXING. THEREFORE...EXPECT STRONG SCA TO GALE FORCE
WIND GUSTS OVER THE OPEN WATERS. STRONGEST WINDS EXPECTED OVER THE
SOUTHERN WATERS WITH SEAS BUILDING BACK BETWEEN 6 AND 10 FEET IN
THIS REGION.
FRIDAY...MODERATE TO HIGH CONFIDENCE. STRONG SMALL CRAFT TO GALE
FORCE WEST TO NORTHWEST WIND GUSTS EXPECTED IN THE COLD AIR
ADVECTION PATTERN BEHIND THE NEXT COLD FRONT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MAZ002>004-008>010-026.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING FOR MAZ007-013>018.
HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR MAZ019>024.
FLASH FLOOD WATCH FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR MAZ005>007-013>022.
NH...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NHZ011-012-015.
RI...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING FOR RIZ001>008.
FLASH FLOOD WATCH FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR RIZ001>007.
MARINE...STORM WARNING FROM 3 PM THIS AFTERNOON TO 1 AM EST TUESDAY FOR
ANZ231>235.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 1 AM EST TUESDAY FOR
ANZ230-236.
GALE WARNING UNTIL 1 AM EST TUESDAY FOR ANZ237-251.
GALE WARNING UNTIL 5 AM EST TUESDAY FOR ANZ250-256.
STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 AM EST TUESDAY FOR
ANZ254-255.
&&
SYNOPSIS...FRANK/JWD
NEAR TERM...WTB
SHORT TERM...JWD
LONG TERM...FRANK
AVIATION...WTB/FRANK
MARINE...FRANK/JWDHazardous weather outlook, Nov 17, 3:51 AM EST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 351 AM EST MON NOV 17 2014 MAZ002>004-008>010-026-NHZ011-012-015-180900- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 351 AM EST MON NOV 17 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005-006-011-012-180900- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 351 AM EST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY THAT A WIND ADVISORY WILL BE NEEDED LATER THIS AFTERNOON AND EVENING. THIS WOULD BE FOR A BRIEF PERIOD OF SOUTHERLY WIND GUSTS BETWEEN 40 AND 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ001-180900- NORTHWEST PROVIDENCE RI- 351 AM EST MON NOV 17 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-013>018-RIZ002>008-180900- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 351 AM EST MON NOV 17 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ019>024-180900- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 351 AM EST MON NOV 17 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-255-180900- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 351 AM EST MON NOV 17 2014 ...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS HIGH CONFIDENCE IN PERIODS OF GALE FORCE WIND GUSTS TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-256-180900- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 351 AM EST MON NOV 17 2014 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS HIGH CONFIDENCE IN PERIODS OF GALE FORCE WIND GUSTS TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ237-251-180900- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 351 AM EST MON NOV 17 2014 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS HIGH CONFIDENCE IN PERIODS OF GALE FORCE WIND GUSTS TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-180900- BOSTON HARBOR-NARRAGANSETT BAY- 351 AM EST MON NOV 17 2014 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY OF WESTERLY GALE FORCE WIND GUSTS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-180900- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- 351 AM EST MON NOV 17 2014 ...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY OF WESTERLY GALE FORCE WIND GUSTS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:08 PM EST | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 112 min |
| Nov 17, 5:18 PM EST | Special Marine Warning | BOX | 57 min | |
| Nov 17, 5:54 PM EST | Severe Thunderstorm Warning | BOX | Barnstable, Dukes, Plymouth | 25 min |
| Nov 17, 5:58 PM EST | Special Marine Warning | BOX | 62 min | |
| Nov 17, 6:44 PM EST | Small Craft Advisory | BOX | 45 hr | |
| Nov 17, 6:58 PM EST | Special Marine Warning | BOX | 62 min |
Nearby
Flash Flood Watches in Massachusetts, 2014Flash Flood Watches in Rhode Island, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.